Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 27, 2014, 7:01 PM CDT for Blanco County, Burnet County, Travis County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 7:01 PM CDT (00:01 UTC)
- Expired
- May 27, 2014, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Burnet County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 73 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 27, 3:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
219 WUUS54 KEWX 280001 SVREWX TXC031-053-453-280045- /O.NEW.KEWX.SV.W.0097.140528T0001Z-140528T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 701 PM CDT TUE MAY 27 2014 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BLANCO COUNTY... SOUTH CENTRAL BURNET COUNTY... NORTHWESTERN TRAVIS COUNTY... * UNTIL 745 PM CDT. * AT 658 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MARBLE FALLS...AND MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE MEADOWLAKES...SMITHWICK... SPICEWOOD...CYPRESS MILL AND LAGO VISTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3042 9789 3035 9825 3067 9834 3073 9815 TIME...MOT...LOC 0001Z 333DEG 27KT 3063 9821 $$
1 follow-up statement
341 WWUS54 KEWX 280030 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT TUE MAY 27 2014 TXC031-280040- /O.CAN.KEWX.SV.W.0097.000000T0000Z-140528T0045Z/ BLANCO TX- 730 PM CDT TUE MAY 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLANCO COUNTY IS CANCELLED... THE THUNDERSTORM WILL REMAIN NORTHEAST OF BLANCO COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3042 9789 3038 9810 3049 9815 3055 9805 TIME...MOT...LOC 0030Z 330DEG 23KT 3047 9808 $$ TXC053-453-280045- /O.CON.KEWX.SV.W.0097.000000T0000Z-140528T0045Z/ TRAVIS TX-BURNET TX- 730 PM CDT TUE MAY 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EXTREME SOUTH CENTRAL BURNET AND NORTHWESTERN TRAVIS COUNTIES... AT 728 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF LAGO VISTA...OR 13 MILES SOUTHEAST OF MARBLE FALLS...MOVING SOUTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRIARCLIFF PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3042 9789 3038 9810 3049 9815 3055 9805 TIME...MOT...LOC 0030Z 330DEG 23KT 3047 9808 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:31 PM CDT, 30 minutes earlier.
Area forecast discussion, May 27, 6:31 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT TUE MAY 27 2014 .AVIATION... BROAD UPPER LEVEL LOW LOCATED ALONG THE RED RIVER CONTINUES TO MOVE SE THIS EVENING. DISTURBANCES ROTATING AROUND THE LOW CONTINUE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS WILL BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. CURRENT RADAR SHOWS ONLY ISOLATED CONVECTION AT THIS TIME. WILL LIKELY SEE SOME ADDITIONAL DEVELOPMENT DURING THE EVENING. WILL INCLUDE A TEMPO GROUP FOR THE I-35 SITES AS CONVECTION HAS FORMED AND IF THEY HOLD TOGETHER COULD IMPACT THE TERMINALS THROUGH 03Z. MVFR CIGS CURRENTLY AT KAUS AND KSAT. MAY BECOME VFR FOR A FEW HOURS THIS EVENING BEFORE MVFR CIGS RETURN AREA WIDE AFTER 07Z. AFTER 09Z LIKELY TO SEE IFR CIGS THROUGH 15Z ALONG WITH SOME FOG. WILL RETURN TO MVFR CIGS AFTER 15Z THEN BACK TO VFR AFTER 17Z-19Z. WINDS LIKELY TO BE EASTERLY THIS EVENING AT 5 TO 10 KNOTS. THEN AFTER 13Z-15Z WINDS BECOME NORTHERLY NEAR 10 KNOTS...THEN BACK TO EASTERLY AFTER 20Z. && .PREV DISCUSSION... /ISSUED 401 PM CDT TUE MAY 27 2014/ UPDATE... TO ISSUE TORNADO WATCH AND INCLUDE LONG TERM DISCUSSION. DISCUSSION... IN ADDITION TO BUOYANCY ACROSS THE REGION THERE IS AMPLE VERTICAL WIND SHEAR ACROSS THE REGION WHERE SKIES CLEARED THIS AFTERNOON. HAVE ISSUED A TORNADO WATCH FOR THE AREA ALONG AND WEST OF A LINE FROM FREDERICKSBURG TO NEW BRAUNFELS TO HALLETTSVILLE UNTIL 11 PM THIS EVENING. WE HAVE ALSO EXPANDED THE SEVERE THUNDERSTORM WATCH TO INCLUDE TRAVIS COUNTY. IN THE EXTENDED PERIOD OF THE FORECAST...THE UPPER LEVEL LOW WILL SLOWLY MOVE TO THE EAST-SOUTHEAST ACROSS LOUISIANA. THIS WILL KEEP SLIGHT TO LOW END CHANCE POPS IN THE FORECAST...MAINLY ACROSS THE EASTERN HALF OF THE FORECAST AREA...THROUGH THE END OF THE WEEK. SUNDAY INTO MONDAY AND UPPER LEVEL RIDGE WILL BUILD UP FROM THE SOUTHWEST. THIS WILL BRING AN END TO RAIN CHANCES FOR THE BEGINNING OF NEXT WEEK. PREV DISCUSSION... /ISSUED 334 PM CDT TUE MAY 27 2014/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... SHOWERS AND THUNDERSTORMS HAVE BEGUN TO REDEVELOP WHERE SKIES HAVE CLEARED THIS AFTERNOON. ATMOSPHERE IS SUFFICIENTLY BUOYANT WITH ENOUGH VERTICAL WIND SHEAR TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. HAVE ISSUED SEVERE THUNDERSTORM WATCH FOR LLANO... BURNET...AND WILLIAMSON COUNTIES UNTIL 11 PM THIS EVENING. THE MAIN THREAT IN THIS AREA WILL BE LARGE HAIL AND DAMAGING WINDS. IN THE SOUTH CENTRAL PART OF THE CWA...THE WIND SHEAR LOOKS A LITTLE STRONGER AND THERE IS A THREAT OF TORNADOES. FOR THE REST OF THE PERIOD...UPPER AIR ANALYSIS THIS MORNING SHOWED A CLOSED LOW MOVING ACROSS THE TEXAS/OKLAHOMA BORDER WITH A WESTERLY JET STREAK ACROSS SOUTH TEXAS. MID-LEVEL DRY AIR MOVING INTO OUR CWA ON THE SOUTHSIDE OF THE UPPER LOW IS EVIDENT ON WATER VAPOR SATELLITE IMAGERY. THERE IS STILL SIGNIFICANT MOISTURE ON THE BACKSIDE OF THE LOW. AT THE SURFACE...THE PRESSURE FIELD IS SOMEWHAT ILL DEFINED AND THE WINDS ARE LIGHT AND VARIABLE ACROSS THE REGION. LOW LEVEL AIR IS STILL VERY MOIST WITH DEW POINTS FROM THE UPPER 60S TO MID 70S. MORNING SOUNDINGS REFLECT THE DRIER ATMOSPHERE WITH PWS DOWN ABOUT 0.5 INCHES FROM 24 HOURS AGO AT BOTH DRT AND CRP. MODELS ARE IN GOOD AGREEMENT ON MOVEMENT OF UPPER LOW INTO NORTHERN LOUISIANA DURING THIS PERIOD. AS THIS HAPPENS WE WILL CONTINUE TO HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EAST. WITH PW DOWN... DO NOT EXPECT HEAVY RAIN. THE SLOW MOVING UPPER LOW WILL MEAN SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS OUR EASTERN COUNTIES THROUGH THE PERIOD. LONG TERM (THURSDAY THROUGH TUESDAY)... WILL SEND ANOTHER AFD TO COVER LONG TERM SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 86 69 89 69 / 40 10 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 67 85 67 88 67 / 40 10 10 20 20 NEW BRAUNFELS MUNI AIRPORT 68 88 67 89 67 / 30 10 10 20 10 BURNET MUNI AIRPORT 66 84 66 86 67 / 30 10 10 20 10 DEL RIO INTL AIRPORT 71 95 71 94 73 / - - - - - GEORGETOWN MUNI AIRPORT 67 84 69 86 69 / 40 10 10 20 20 HONDO MUNI AIRPORT 68 94 70 94 70 / 20 10 - 10 10 SAN MARCOS MUNI AIRPORT 67 86 67 88 67 / 40 10 10 20 20 LA GRANGE - FAYETTE REGIONAL 70 86 69 87 69 / 50 40 10 40 20 SAN ANTONIO INTL AIRPORT 69 89 70 90 70 / 30 10 - 20 10 STINSON MUNI AIRPORT 69 91 70 92 70 / 20 10 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 27, 6:03 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 603 PM CDT TUE MAY 27 2014 TXZ171>173-183>194-202>209-217>225-228-282315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 603 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ...TORNADO WATCH IN EFFECT UNTIL 11 PM... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM... ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 MPH OR GREATER AND LARGE HAIL ONE INCH OR GREATER. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT WIDESPREAD FLOODING IS NOT EXPECTED. THERE COULD BE LOCAL FLOODING OR PONDING OF WATER ESPECIALLY IN LOW LYING AREAS AND POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAIL OR WIND DAMAGE WOULD BE GREATLY APPRECIATED THIS EVENING.
In the hours before
Local storm report, May 27, 5:47 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 1 W BANDERA 29.72N 99.09W
05/27/2014 E1.75 INCH BANDERA TX PUBLIC
&&
EVENT NUMBER EWX1400505
SBSLocal storm report, May 27, 5:59 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL BANDERA 29.72N 99.07W
05/27/2014 E0.75 INCH BANDERA TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1400506
SBSLocal storm report, May 27, 6:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 NW MICO 29.56N 98.97W
05/27/2014 E0.25 INCH BANDERA TX PUBLIC
&&
EVENT NUMBER EWX1400507
SBSSpecial weather statement, May 27, 6:37 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 637 PM CDT TUE MAY 27 2014 TXZ189-280030- KENDALL- 637 PM CDT TUE MAY 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR KENDALL COUNTY UNTIL 730 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WARING...OR 7 MILES EAST OF COMFORT...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOERNE... WARING... SISTERDALE... WELFARE... NELSON CITY... WALNUT GROVE... KREUTZBERG... CROWN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 2986 9852 2974 9876 3000 9893 3010 9875 TIME...MOT...LOC 2338Z 327DEG 15KT 2997 9878
Local storm report, May 27, 6:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 3 W RIO MEDINA 29.43N 98.93W
05/27/2014 E1.25 INCH MEDINA TX TRAINED SPOTTER
HAIL FELL FOR 4 TO 7 MINUTES. ALSO...A WALL CLOUD WAS
OBSERVED 5 TO 7 MILES AWAY
&&
EVENT NUMBER EWX1400508
SBSLocal storm report, May 27, 6:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 14 ENE HONDO 29.43N 98.94W
05/27/2014 E1.25 INCH MEDINA TX COCORAHS
&&
EVENT NUMBER EWX1400509
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:45 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 45 min |
| May 27, 8:23 PM CDT | River Flood Warning | EWX | Frio | 48 hr |
| May 27, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays, Travis | 64 min |
| May 27, 9:30 PM CDT | Special Weather Statement | EWX | Caldwell | 45 min |
| May 27, 9:59 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| May 27, 10:35 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 55 min |
| May 27, 11:23 PM CDT | Special Weather Statement | EWX | Caldwell | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.